Size distributions reconsidered
Christian Schluter and
Mark Trede ()
Post-Print from HAL
Abstract:
We consider tests of the hypothesis that the tail of size distributions decays faster than any power function. These are based on a single parameter that emerges from the Fisher–Tippett limit theorem, and discriminate between leading laws considered in the literature without requiring fully parametric models/specifications. We study the proposed tests taking into account the higher order regular variation of the size distribution that can lead to catastrophic distortions. The theoretical bias corrections realign successfully nominal and empirical test behavior, and inform a sensitivity analysis for practical work. The methods are used in an examination of the size distribution of cities and firms.
Keywords: regular variation; power law; Extreme value index; size distribution; tail behavior (search for similar items in EconPapers)
Date: 2019-07
New Economics Papers: this item is included in nep-ure
Note: View the original document on HAL open archive server: https://amu.hal.science/hal-01994353
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Published in Econometric Reviews, 2019, 38 (6), pp.695-710. ⟨10.1080/07474938.2017.1417732⟩
Downloads: (external link)
https://amu.hal.science/hal-01994353/document (application/pdf)
Related works:
Journal Article: Size distributions reconsidered (2019) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-01994353
DOI: 10.1080/07474938.2017.1417732
Access Statistics for this paper
More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().